Lump Around my Tear Trough, And It's Painful After my Sculptra Injection. Why?

I find there is a lump around my tear trough on my left and it's painful too. But when I pushed it hard eventually it's gone but maybe a min later it's there again. Also, I feel a bit of numbness around my maxilla...or I should say some tooth bones on my maxilla...My left side of the face still in some degree of swell and today has been my 8th day after injection of sculptra. The doc gave me 2 vials at my 1st time, would it be too much and will this lump go away soon? What had happened?

Doctor Answers (2)

Lump and discomfort after Sculptra.

+1

Lumps or nodules can develop after Sculptra injection, especially when too much is placed in one area (like an inadvertent blob when a clogged needle is unclogged suddenly). But you can also get a tender nodule from a tiny blood vessel that bleeds, causing a small lump of blood within the tissues--not a collection like a hematoma, but an area of localized swelling like a black eye in a micro location. Pressure can temporarily reduce the localized area of swelling, but time and reabsorption will make this go away.

If indeed a blob of Sculptra is the cause of the lump and pain, massage can help move the product around and diminish the stimulation of collagen.

Tiny sensory nerves can be irritated or even partially severed by an injection needle, or pressure put on the nerve by adjacent Sculptra or bruise can account for numbness, but this too should resolve on its own over time.

2 vials is a normal amount (even conservative) to use in a treatment, and the stimulatory effet takes 3-4 weeks to occur, so patience will resolve most of your concerns. Talk to your injector for further advice if your concerns persist. Best wishes! Dr. Tholen


Minneapolis Plastic Surgeon
5.0 out of 5 stars 125 reviews

Lump around tear trough

+1

I assume that you had the two vials injected in your face, including in your tear troughs and not just in your tear troughs.

Lumps are quite common following Sculptra injections, but after 8 days there should be no more pain or numbing.

I suggest that you returnto the Dr who treated you to find out what is happening. You may also need to see an Oculoplastic Surgeon.

Always make sure that you are being treated by an experienced, Board Certified Dermatologist or Plastis Surgeon.

Eugene Mandrea, MD
Chicago Dermatologist
4.5 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.